Home » Frequently asked Questions on Health » Why am I becoming forgetful and losing interest in life?

Why am I becoming forgetful and losing interest in life?

Q: I am a 35 years old male suffering from obsessive compulsive disorder (OCD) and bipolar disorder. I am taking Escitalopram 40 mg, Diva OD 1000 mg (encorate-chrono) and Fluoxetine 20 mg for the last one month. I have observed that my behaviour during the last few years has changed. I am unable to read newspaper articles. I have also started forgetting small things like taking change from the shopkeeper, forgetting to collect things after paying for them. My interest in day-to-day activates has also decreased to abysmal levels. Now, I don't feel like going to movies or doing any recreational activity. Earlier I used to read a lot but now there is no desire to read. My motivation levels are low. I believe my memory has weakened, as I just can’t remember any article of tax or law, which I had read recently. Is this in any way related to medicines, which I am taking?

A:At present you have reported symptoms (like losing interest, becoming forgetful, low on concentration and motivation) suggestive of depression. Low concentration as a part of depression can make a person feel forgetful, as one is not able to register the events properly. It does not necessarily mean that you are losing memory. You have mentioned the diagnosis of bipolar mood disorder and OCD. Please make a note of few things that are likely to help you in the management of your problems:

  1. A relook into your history (including whether there are psychosocial factors contributing to your present state, use of alcohol/other drugs, underlying anxiety, regularity with which you are taking your medicines) and proper assessment by the psychiatrist
  2. Blood tests including blood thyroid profile, LFT, CBC
  3. Healthy communication with family and friends shall help. Maintain a small diary, as a reminder, in case you tend to forget. Lows and highs in mood are a part of bipolar mood disorder, and it seems that you are going through a low (depressive) phase at present. I suggest that you meet the psychiatrist for a detailed assessment and relook into your current depressive symptoms for appropriate management. It may call for a change in the dosage/ category of antidepressant medication under psychiatric guidance.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------